Louisiana, 2005

Damaging Wind in Louisiana, August 6, 2005

August 6, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 6, 12:36 PM CST, 7 hours 54 minutes earlier.

Area forecast discussion, Aug 6, 12:36 PM CST, 7 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 PM CDT SAT AUG 6 2005

.DISCUSSION...
PRETTY QUIET ACROSS THE REGION THIS AFTERNOON. AREA STILL UNDER
THE INFLUENCE OF THE DRIER AIR ON THE WESTERN PERIPHERY OF THE UPPER
LOW PRESSURE SYSTEM TO OUR EAST WITH LITTLE IF ANY CU YET TO GET GOING
IN THE EAST. BETTER MOISTURE PRESENT ALONG AND NORTH OF THE I-30 CORRIDOR
WHERE CONVECTION IS STARTING TO POP ALONG A VERY DIFFUSE FRONTAL BOUNDARY.
VERY LITTLE CHANGE IN THE THINKING OF OUR UPCOMING WEATHER THE NEXT
SEVERAL DAYS. UPPER LOW ACROSS CENTRAL ALABAMA THIS AFTERNOON EXPECTED TO
MOVE VERY LITTLE THROUGH EARLY NEXT WEEK AS A SERIES OF DISTURBANCES
MOVE SOUTHWARD TOWARDS OUR REGION FROM THE SOUTHERN PLAINS. BY EARLY
NEXT WEEK...THESE DISTURBANCES BECOME A FAIRLY STRONG TROUGH AXIS WHICH
WILL INTERACT WITH A HIGHER MOISTURED ENVIRONMENT TO PRODUCE SCATTERED
CONVECTION PRETTY MUCH EVERY DAY. DIFFICULT TO HIGHLIGHT ANY ONE AREA
THROUGH MIDWEEK NEXT WEEK WHERE PRECIPITATION COVERAGE WILL BE BETTER.
CONVECTION WILL BE VERY DEPENDENT ON RESULTING OUTFLOW BOUNDARIES AND
WHERE HEATING CAN TAKE PLACE. AS A RESULT...SCATTERED CONVECTION WILL
BE THE BEST WAY TO WORD THIS PRECIPITATION WITH LITTLE RANGING FOR POPS.
KEPT TEMPS LOWER NEXT WEEK WITH THE HIGHER PRECIPITATION CHANCES.

THIS TROUGH BEGINS TO PULL NORTHWARD BY THURSDAY INTO NEXT WEEKEND...
BRINGING AN END TO WHAT WE HOPE WILL BE SOME BENEFICIAL RAINFALL FOR
THE REGION WITH THE ONGOING DROUGHT CONDITIONS IN PLACE. UPPER RIDGE
APPEARS TO RETROGRADE INTO THE LOWER MISS VALLEY BY LATE FRIDAY INTO
SATURDAY WITH MORE TYPICAL AUGUST WEATHER EXPECTED.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  93  73  92 /  20  40  30  40
MLU  70  92  71  92 /  20  40  30  40
DEQ  69  93  70  92 /  30  40  30  40
TXK  72  93  72  92 /  30  40  30  40
ELD  69  92  70  92 /  30  40  30  40
TYR  72  96  73  92 /  20  40  30  40
GGG  72  95  72  92 /  20  40  30  40
LFK  71  95  72  93 /  20  40  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

13
Hazardous weather outlook, Aug 6, 11:00 AM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT AUG 6 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT AUG 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND
TONIGHT OVER THE FOUR STATE REGION. THE COMPLEX COMBINATION OF
AFTERNOON HEATING...GULF MOISTURE...A VERY SLOW MOVING COLD FRONT
FROM THE NORTHWEST...AND AN UPPER LEVEL LOW TO THE SOUTHEAST...WITH
SEVERAL DISTURBANCES MOVING AROUND IT...AND SURFACE LOW PRESSURE AND
TROUGHS ALONG THE GULF COAST...WILL PRODUCE SHOWERS AND THUNDERSTORMS.
NO WIDESPREAD SEVERE WEATHER IS EXPECTED THIS AFTERNOON OR TONIGHT...
BUT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...
MAINLY PRODUCING HIGH WIND GUSTS...HAIL...AND BRIEF...BUT HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE UPPER LEVEL LOW WILL REMAIN OVER THE COASTAL REGION AND
SOUTHEAST STATES THROUGH THE WEEKEND AND REPLACED WITH A
TROUGH...SHEAR AXIS...INTO THE EARLY TO MID WEEK PERIOD.
THIS WILL PROVIDE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS
EACH DAY AND INTO THE EVENING. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE ALONG WITH DANGEROUS LIGHTNING...AND GUSTY WINDS NEAR
THUNDERSTORMS. BY LATE WEEK HIGH PRESSURE ALOFT WILL BUILD EAST
ACROSS THE COUNTRY...AND SLOWLY BRING AN END TO THE POSSIBLE
BENEFICIAL RAINS OVER THE FOUR STATE REGION...AND PUSH
TEMPERATURES BACK TOWARD THE CENTURY MARK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

13

The radar

The Shreveport radar (KSHV), 9 km away, was scanning. The volume nearest the first event began at 02:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Caddo

When
August 6, 8:30 PM CST
Where
Caddo County, Shreveport
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
32.483, -93.750

Thunderstorm winds damaged the roof to a fire station on East 70th street near Youree dr.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482118.